Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/24273
Title: A fast and accurate analysis of the interacting cracks in linear elastic solids
Authors: Li, DF
Li, CF
Shu, SQ
Wang, ZX
Lu, J
Keywords: Complex potential
Conformal mapping
Crack interaction
Crack opening displacement
Effective moduli
Stress intensity factor
Issue Date: 2008
Publisher: Springer
Source: International journal of fracture, 2008, v. 151, no. 2, p. 169-185 How to cite?
Journal: International journal of fracture 
Abstract: This paper presents a fast and accurate solution for crack interaction problems in infinite- and half- plane solids. The new solution is based on the method of complex potentials developed by Muskhelishvili for the analysis of plane linear elasticity, and it is formulated through three steps. First, the problem is decomposed into a set of basic problems, and for each sub-problem, there is only one crack in the solid. Next, after a crack-dependent conformal mapping, the modified complex potentials associated with the sub-problems are expanded into Laurent's series with unknown coefficients, which in turn provides a mechanism to exactly implement in the form of Fourier series the boundary condition in each sub-problem. Finally, taking into account the crack interaction via a perturbation approach, an iterative algorithm based on fast Fourier transforms (FFT) is developed to solve the unknown Fourier coefficients, and the solution of the whole problem is readily obtained with the superposition of the complex potentials in each sub-problem. The performance of the proposed method is fully investigated by comparing with benchmark results in the literatures, and superb accuracy and efficiency is observed in all situations including patterns where cracks are closely spaced. Also, the new method is able to cope with interactions among a large number of cracks, and this capability is demonstrated by a calculation of effective moduli of an elastic solid with thousands of randomly-spaced cracks.
URI: http://hdl.handle.net/10397/24273
ISSN: 0376-9429
EISSN: 1573-2673
DOI: 10.1007/s10704-008-9249-8
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

3
Last Week
0
Last month
0
Citations as of Nov 6, 2018

WEB OF SCIENCETM
Citations

4
Last Week
0
Last month
0
Citations as of Oct 19, 2018

Page view(s)

48
Last Week
0
Last month
Citations as of Nov 12, 2018

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.